MAUDE Adverse Event Report: MALLINCKRODT DAR SRL DAR; FILTER, BACTERIAL, BREATHING-CIRCUIT

MALLINCKRODT DAR SRL DAR; FILTER, BACTERIAL, BREATHING-CIRCUIT
Model Number 352U5805
Medical Device Problem Codes Misassembled (1398); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 10/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during use, the pediatric patients had been brought in to the intensive care unit with hypoxia and hypercarbia.The physician stated that the filter and vent circuits that were being used was not the correct sizes.It was indicated that they are using a filter adult/pediatrics large for all populations.
 
Additional Manufacturer Narrative
Evaluation summary: without a sample it is not possible to define the causes of the problem occurred to the customer.One highlight is that this filter must not be used on patients having a tidal volume (vt) lower than those indicated in the table, as reported on the instructions for use (ifu).The device failed to meet specification as it was received or made available for evaluation.The investigation isolated the failure of the observed condition to the filter.No new formal investigation is required, the event will be included in trending and monitoring.Information has been added to the database and trends will continue to be monitored.If information is provided in the future, a supplemental report will be issued.

Brand Name
DAR
Common Device Name
FILTER, BACTERIAL, BREATHING-CIRCUIT
Manufacturer (Section D)
MALLINCKRODT DAR SRL
via giacomo bove 2/4/6/8
mirandola 41037
IT  41037
MDR Report Key9313479
Report Number2936999-2019-00937
Device Sequence Number18972701
Product Code CAH
UDI-Device Identifier20884522037454
UDI-Public20884522037454
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K941381
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number352U5805
Device Catalogue Number352U5805
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/28/2019
Supplement Date Received by Manufacturer03/09/2020
Initial Report FDA Received Date11/12/2019
Supplement Report FDA Received Date03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;